Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2003
Severe Thunderstorm Warning 269, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at Jun 12, 2003, 1:12 AM CDT for McCurtain County, Oklahoma. It was in force for 63 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 12, 2003, 1:12 AM CDT (06:12 UTC)
- Expired
- Jun 12, 2003, 2:15 AM CDT
- In force
- 63 min
- Issued by
- NWS Shreveport, LA
- Area
- Counties, with a storm outline in the text
County McCurtain County, OK
The radar
The Western Arkansas radar (KSRX), 107 km from the middle of the area, began a volume at 06:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 11, 10:25 PM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Shreveport, LA (KSHV), launched 00:00Z, 6.2 hours before the alert went out and 236 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3228 J/kg
- Mixed-layer CIN
- -3 J/kg
- Mixed-layer LCL
- 1675 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 30 m²/s²
- 0-3 km storm-relative helicity
- 153 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 4.5
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KSHV 120612 SVRSHV OKC089-120715- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SHREVEPORT LA 108 AM CDT THU JUN 12 2003 THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... MCCURTAIN COUNTY IN SOUTHEAST OKLAHOMA * UNTIL 215 AM CDT * AT 108 AM CDT...THE SHREVEPORT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM OVER BATTIEST...MOVING EAST AT 35 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... BATTIEST AT 118 AM CDT BETHEL AROUND 120 AM CDT WATSON AROUND 135 AM CDT THIS THUNDERSTORM WILL PRODUCE STRONG DAMAGING WINDS UP TO 60 MPH. REPEATING...THE NATIONAL WEATHER SERVICE HAS ISSUED A SEVERE THUNDERSTORM WARNING FOR... MCCURTAIN COUNTY IN SOUTHEAST OKLAHOMA UNTIL 215 AM CDT. LAT...LON 3450 9503 3428 9504 3426 9449 3448 9447 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 11, 11:00 PM CDT, 2 hours 12 minutes earlier.
Area forecast discussion, Jun 11, 11:00 PM CDT, 2 hours 12 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 1100 PM CDT WED JUN 11 2003 HAVE UPDATED THE ZONES TO INCLUDE THE MENTION OF SEVERE THUNDERSTORM WATCH NUMBER 524 WHICH INCLUDED THE 6 COUNTIES OF MCCURTAIN COUNTY IN SE OK AND LITTLE RIVER...HOWARD...SEVIER... HEMPSTEAD ...AND NEVADA COUNTIES IN SW AR. 6 .SHV...NONE.
Hazardous weather outlook, Jun 11, 12:00 PM CDT, 13 hours 12 minutes before
ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096- 097-108>112-124>126-136>138-149>153-165>167-121059- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1200 PM CDT WED JUN 11 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST TEXAS...SOUTHWEST ARKANSAS...NORTHWEST AND NORTH CENTRAL LOUISIANA. .DAY ONE...THIS AFTERNOON AND TONIGHT... THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS OVER THE ENTIRE FOUR STATES REGION BY LATE THIS AFTERNOON AND TONIGHT...BUT ESPECIALLY NORTH OF I 30. AN UPPER LEVEL DISTURBANCE WILL MOVE INTO THE SOUTHERN PLAINS LATER IN THE EVENING. A SIMILAR SCENARIO TO LAST NIGHT COULD UNFOLD WHERE DAMAGING WIND OCCURRED AT A FEW LOCATIONS. A FEW STRONG STORMS COULD DEVELOP DURING THE LATE AFTERNOON AND EARLY EVENING AS WELL...WHERE DAYTIME HEATING INTERACTS WITH A HUMID AND UNSTABLE AIRMASS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS OVER THE ENTIRE FOUR STATES REGION THURSDAY AND AGAIN FRIDAY. HUMID AND UNSTABLE CONDITIONS...COMBINED WITH UPPER LEVEL DISTURBANCES...WILL KEEP A CHANCE OF THUNDERSTORMS OVER THE REGION. SOME OF THESE STORMS MAY BECOME SEVERE...CAPABLE OF PRODUCING DAMAGING WIND AND HAIL. .SPOTTER CALL TO ACTION STATEMENT... ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND STORM SPOTTERS...MAY POSSIBLY BE NEEDED...MAINLY TONIGHT.
In the hours before
Local storm report, Jun 11, 7:28 PM CDT, 5 hours 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
728 PM CDT WED JUN 11 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0419 PM RUSTON LA 1.00 INCH HAIL
06/11/03 LINCOLN REPORTED BY BROADCAST
MEDIA.
0510 PM 6 NE RUSTON LA 1.00 INCH HAIL
06/11/03 LINCOLN REPORTED BY LAW
ENFORCEMENT.
0610 PM FARMERVILLE LA 1.00 INCH HAIL
06/11/03 UNION REPORTED BY BROADCAST
MEDIA NEAR LAKE DARBONNE.
20Local storm report, Jun 12, 12:20 AM CDT, 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT, LA
1220 AM CDT THU JUN 12 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0828 PM 6 N LEWISVILLE AR WIND DAMAGE
06/10/03 LAFAYETTE *** 1 INJ ***
TREE DOWN ON CAR. REPORT
FROM LAW ENFORCEMENT
15Nearby
Severe Thunderstorm Warnings in Oklahoma, 2003Every severe thunderstorm warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.